Alert archive / Missouri / Tornado Warnings in 2009
Tornado Warning 15, NWS Springfield, MO
NWS Springfield, MO issued this tornado warning at Mar 24, 2009, 10:48 AM CDT for Benton County, Hickory County, St. Clair County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2009, 10:48 AM CDT (15:48 UTC)
- Expired
- Mar 24, 2009, 11:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
Counties Benton County, MO, Hickory County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 15:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 10:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 536 m²/s²
- 0-3 km storm-relative helicity
- 644 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KSGF 241548 TORSGF MOC015-085-185-241615- /O.NEW.KSGF.TO.W.0015.090324T1548Z-090324T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1048 AM CDT TUE MAR 24 2009 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI... NORTHERN HICKORY COUNTY IN CENTRAL MISSOURI... SOUTHWESTERN BENTON COUNTY IN CENTRAL MISSOURI... * UNTIL 1115 AM CDT. * AT 1047 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 8 MILES WEST OF WEAUBLEAU...OR 17 MILES NORTH OF STOCKTON...MOVING NORTHEAST AT 45 MPH. * THE TORNADO WILL BE NEAR... 9 MILES SOUTH OF WARSAW BY 1115 AM CDT. THE TOWNS OF GERSTER...QUINCY...HARPER...ICONIUM AND FRISTOE ARE ALSO IN THE PATH OF THIS TORNADIC STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3829 9339 3803 9313 3786 9369 3795 9376 TIME...MOT...LOC 1548Z 234DEG 39KT 3794 9367 $$ KARDELL
2 follow-up statements
000 WWUS53 KSGF 241603 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1103 AM CDT TUE MAR 24 2009 MOC015-085-185-241615- /O.CON.KSGF.TO.W.0015.000000T0000Z-090324T1615Z/ HICKORY MO-ST. CLAIR MO-BENTON MO- 1103 AM CDT TUE MAR 24 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT FOR EAST CENTRAL ST. CLAIR...NORTHERN HICKORY AND SOUTHWESTERN BENTON COUNTIES... AT 1101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO NEAR HARPER...OR 15 MILES NORTHWEST OF HERMITAGE...MOVING NORTHEAST AT 40 MPH. THIS TORNADO WILL BE NEAR... 7 MILES SOUTHWEST OF WARSAW BY 1115 AM CDT. THE TOWN OF WHITAKERVILLE IS IN THE PATH OF THIS TORNADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW. IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT TUESDAY AFTERNOON FOR SOUTHERN MISSOURI. && LAT...LON 3789 9359 3808 9362 3829 9339 3803 9313 TIME...MOT...LOC 1602Z 220DEG 36KT 3806 9354 $$ KARDELL
000 WWUS53 KSGF 241614 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1114 AM CDT TUE MAR 24 2009 MOC015-085-185-241624- /O.EXP.KSGF.TO.W.0015.000000T0000Z-090324T1615Z/ HICKORY MO-ST. CLAIR MO-BENTON MO- 1114 AM CDT TUE MAR 24 2009 ...THE TORNADO WARNING FOR EAST CENTRAL ST. CLAIR...NORTHERN HICKORY AND SOUTHWESTERN BENTON COUNTIES EXPIRES AT 1115 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 PM CDT TUESDAY AFTERNOON FOR SOUTHERN MISSOURI. LAT...LON 3789 9359 3808 9362 3829 9339 3803 9313 TIME...MOT...LOC 1614Z 220DEG 36KT 3814 9343 $$ KARDELL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this tornado warning went out at Mar 24, 10:03 AM CDT, 45 minutes earlier.
Area forecast discussion, Mar 24, 10:03 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1003 AM CDT TUE MAR 24 2009
...MESOSCALE CONVECTIVE DISCUSSION...
.UPDATE...
CURRENTLY...COLD FRONT EXTENDING FROM CENTRAL IOWA TO THE SOUTHWEST
INTO SOUTH CENTRAL OKLAHOMA...WAS PUSHING INTO THE FAR WESTERN
MISSOURI AT 930 AM (1430Z). CONVECTION WAS CONTINUING TO DEVELOP
AND MOVE TO THE NORTHEAST IN THE WARM SECTOR AHEAD AND ALONG OF
THE FRONT...AS A STRONG SOUTHWEST JET REMAINS IN PLACE ACROSS THE
AREA. THE STORMS REMAIN DISCRETE IN NATURE AS THEY ARE IN A BROKEN
LINE EXTENDING FROM CENTRAL MISSOURI INTO EASTERN OKLAHOMA. THE
FRONT WILL SLOWLY MOVE TO THE EAST ALLOWING TRAINING STORMS AS THE
FLOW IS PARALLEL TO THE FRONT. SIGNIFICANT LOW LEVEL WIND SHEAR
REMAINS IN PLACE AS THE STRONG LEVEL JET REMAINS ACROSS THE AREA.
INSTABILITY REMAINS MARGINAL...HOWEVER LAPS DATA SHOWED INSTABILITY
INCREASING OVER THE LAST HOUR WITH 200 TO 500 J/KG OF MLCAPE
EXTENDING FROM NORTHEASTERN OKLAHOMA INTO WEST CENTRAL MISSOURI.
WITH THE STRONG WIND SHEAR AND THE MARGINAL INSTABILITY...STRONG
TO SEVERE STORMS WILL REMAIN POSSIBLE THIS MORNING...WITH
DAMAGING WINDS AND LARGE HAIL. WITH THE STRONG WIND SHEAR AND THE
STORMS STAYING DISCRETE...AN ISOLATED TORNADO CANNOT BE RULED OUT
THIS MORNING...ESPECIALLY ACROSS AREAS WITH THE STRONGER
INSTABILITY.
THE UPPER LEVEL LOW IS CONTINUING TO SPIN ACROSS THE NORTHERN
PLAINS...WITH A DRY SLOT AND A STRONG MID LEVEL JET ROUNDING THE
BASE OF THE LOW ACROSS OKLAHOMA. THE FRONT WILL BEGIN TO
ACCELERATE TO THE EAST LATER THIS MORNING AS THESE FEATURES
CONTINUE TO PUSH EAST. FEEL THAT WHEN THIS OCCURS THE STORMS WILL
BECOME MORE LINEAR IN NATURE AND RACE ACROSS THE AREA THIS
AFTERNOON. THERE IS QUITE A BIT OF CLOUD COVER ACROSS THE ENTIRE
AREA. IF BREAKS CAN OCCUR INSTABILITY WOULD INCREASE. HOWEVER EVEN
WITHOUT MUCH SUN MARGINAL INSTABILITY SHOULD DEVELOP ACROSS THE
ENTIRE AREA. WITH THE STRONG LOW LEVEL JET AND WIND SHEAR A
TORNADO THREAT WILL REMAIN...BUT ONCE THE STORMS BECOME LINEAR THE
MAIN HAZARD WILL BE DAMAGING WINDS. THIS AFTERNOON THE LOW LEVEL
JET WILL BEGIN TO DECREASE...WITH WIND SHEAR ALSO WEAKENING SOME AS A
RESULT...BUT INSTABILITY WILL BE INCREASING. THEREFORE A SEVERE
THREAT WILL REMAIN INTO THE EARLY EVENING HOURS BEFORE THE FRONT
EXITS TO THE EAST. ONCE THE FRONT STARTS TO ACCELERATE THE
POTENTIAL OF FLOODING WILL BE LIMITED.
WISE
&&
.DISCUSSION...
THE PATTERN WILL REMAIN ACTIVE WITH THREE DISTINCT STORM SYSTEMS
IMPACTING THE AREA OVER THE NEXT FIVE DAYS. THE MAIN FORECAST
CONCERN IS WITH THE SYSTEM CURRENTLY AFFECTING THE REGION. A
WEAKER STORM SYSTEM IS THEN SLATED FOR MIDWEEK...BEFORE ANOTHER
STRONG SYSTEM TAKES AIM ON THE REGION LATE THIS WEEK.
TODAY...A NEARLY VERTICALLY STACKED LOW PRESSURE SYSTEM WILL
SLOWLY PULL NORTHEAST THROUGH THE CORN BELT. AT THE SURFACE...A
COLD FRONT IS SLOWLY OVERTAKING A DRY LINE IN KANSAS. LATEST MESO
ANALYSIS AND SHORT TERM MODEL GUIDANCE INDICATES 300 TO 500 J/KG
OF MLCAPE WITH LITTLE CINH WILL WORK INTO SOUTHEAST KANSAS AND FAR
WESTERN MISSOURI DURING THE PREDAWN HOURS. THERE IS A
WINDOW...ALBEIT SHRINKING...WHERE SUPERCELLS MAY REMAIN THE
DOMINANT CONVECTIVE MODE THROUGH 12Z OR SO. ALL MODES OF SEVERE
WILL BE POSSIBLE WITH ANY SUPERCELLS THAT WORK INTO THE WESTERN
COUNTIES.
AROUND SUNRISE...SHORT WAVE ENERGY COMING OUT OF THE DESERT
SOUTHWEST WILL TEND TO ACCELERATE THE COLD FRONT EASTWARD. CLOUD
LAYER SHEAR VECTORS BY THIS TIME WILL BECOME NEARLY PARALLEL TO
THE FRONT...SO EXPECT DISCRETE STORMS TO QUICKLY LINE OUT. THIS
LINE WILL THEN MARCH EAST ACROSS THE OZARKS THROUGHOUT THE DAY.
ENOUGH LOW LEVEL SHEAR WILL CONTINUE TO EXIST TO CARRY AN ISOLATED
TORNADO THREAT. WE WILL ALSO NEED TO WATCH FOR CLOUD BREAKS OUT
ACROSS SOUTH CENTRAL MISSOURI. TEMPERATURES ARE ALREADY GETTING A
WARM START...AND ANY SUNSHINE WOULD JUST INCREASE INSTABILITY AND
THE ATTENDANT SEVERE THREAT.
WILL ALSO BE EXTENDING THE WIND ADVISORY BACK EAST ALONG AND
NORTH OF THE PLATEAU INTO EARLY THIS AFTERNOON. NOT ALL THAT MUCH
DECOUPLING HAS OCCURRED OVERNIGHT. MEANWHILE...A FAIRLY STRONG LOW
LEVEL JET WILL VEER ACROSS THE AREA THIS MORNING. COULD EASILY SEE
A FEW GUSTS TO 45 MPH WELL AHEAD OF THE MAIN LINE OF CONVECTION.
THIS ADVISORY WILL LIKELY BE TRIMMED FROM WEST TO EAST AS THE LINE
OF STORMS ROLLS THROUGH.
TONIGHT AND WEDNESDAY ...A FEW LEFT OVER SHOWERS AND PERHAPS A
THUNDERSTORM WILL QUICKLY EXIT SOUTH CENTRAL MISSOURI EARLY THIS
EVENING. OTHERWISE...DRY WEATHER IS EXPECTED WITH TEMPERATURES
NEAR NORMAL.
WEDNESDAY NIGHT AND THURSDAY...SHORT WAVE ENERGY WILL CROSS
THROUGH THE REGION. THINK THIS WAVE WILL BE STRONG ENOUGH ALONG
WITH SOME DECENT ISENTROPIC UPGLIDE TO CARRY SOME CHANCE POPS.
BEST CHANCES LOOK TO BE ACROSS SOUTHWEST MISSOURI. ANY RAINFALL
WOULD BE RATHER LIGHT.
LATE THIS WEEK...MEDIUM RANGE MODELS INDICATE ANOTHER STRONG
STORM SYSTEM IMPACTING THE REGION. LONG WAVE CHARTS FAVOR STRONG
DIGGING OF ENERGY FROM THE NORTHERN ROCKIES SOUTHEAST TOWARDS THE
SOUTHERN PLAINS. PREFER A MORE SOUTHERN TRACK TO THIS ENERGY AS
MODELS MAY BE TOO QUICK TO EJECT IT NORTHEAST TOWARDS THE GREAT
LAKES. THERE LOOKS TO BE BETTER INSTABILITY IN THE WARM SECTOR OF
THIS SYSTEM...SO WILL HAVE TO WATCH WHERE THE SURFACE LOW AND WARM
FRONT SET UP. DO THINK THERE WILL BE ENOUGH OF A COLD TAP FOR SOME
WET SNOW SOMEWHERE ACROSS THE REGION. MOST LIKELY AREA AT THIS
TIME LOOKS TO BE NORTH AND WEST OF THE MISSOURI OZARKS.
THIS WEEKEND AND EARLY NEXT WEEK...DO NOT SEE MUCH CHANGE IN THE
LONG WAVE PATTERN WITH DIGGING ENERGY CONTINUING TO BE FAVORED OUT
OF THE NORTHERN ROCKIES. BOTH THE GFS AND ECMWF DO INDICATE
ANOTHER DECENT SYSTEM AFFECTING THE REGION SOMETIME EARLY NEXT
WORK WEEK. PLENTY OF TIME TO HONE IN ON THIS ONE.
SCHAUMANN
&&
.AVIATION...
STRONG TO SEVERE THUNDERSTORMS WILL IMPACT BOTH THE JOPLIN AND
SPRINGFIELD AIRPORTS TODAY. JOPLIN WILL BE IMPACTED THIS
MORNING...WHILE STORMS WILL BE OVER SPRINGFIELD BY MID DAY. A COLD
FRONT WILL FOLLOW IN THE WAKE OF THESE STORMS...BRINGING IN SOME
COOLER AIR. A WIND SHIFT TO THE NORTHWEST WILL ALSO OCCUR.
CEILINGS AND VISIBILITIES WILL HAVE A CHANCE TO DIP INTO THE ARF
CONTINUE.
CRAMER
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MOZ055>058-
066>071-077>083-088>095-101>103.
KS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 24, 3:23 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 323 AM CDT TUE MAR 24 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250830- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 323 AM CDT TUE MAR 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL IMPACT EXTREME SOUTHEAST KANSAS AND PORTIONS OF THE MISSOURI OZARKS TODAY. LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALIZED AREAS OF FLASH FLOODING WILL ALL BE POSSIBLE. THUNDERSTORMS WILL IMPACT SOUTHEAST KANSAS AND FAR WESTERN MISSOURI DURING THE EARLY MORNING PERIOD...EVENTUALLY TRANSLATING ACROSS SOUTHERN AND CENTRAL MISSOURI DURING THE MORNING AND EARLY AFTERNOON. INSTABILITY LEVELS CONTINUE TO BE LIMITED...HOWEVER...DUE TO A HIGHLY SHEARED ATMOSPHERE...SOME STORMS WILL BECOME ORGANIZED...CREATING AN INCREASED POTENTIAL FOR SEVERE WEATHER TO OCCUR. IN ADDITION TO TODAYS THUNDERSTORMS...WIND GUSTS WILL EXCEED 40 MPH AT TIMES TODAY...PARTICULARLY IN AREAS ALONG AND NORTH OF A LINE FROM NEOSHO AND SALEM. A WIND ADVISORY IS IN EFFECT FOR THESE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY NIGHT AND INTO FRIDAY. A VIGOROUS SHORTWAVE WILL APPROACH THE REGION FROM THE WEST...INTERACTING WITH GULF MOISTURE TO PRODUCE WIDESPREAD THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, Mar 24, 8:28 AM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0724 AM TSTM WND DMG STOVER 38.44N 92.99W
03/24/2009 MORGAN MO TRAINED SPOTTER
ROOF DAMAGE TO SCHOOL IN TOWN.
&&
HATCHLocal storm report, Mar 24, 8:59 AM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 AM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG 6 N CARL JUNCTION 37.26N 94.57W
03/24/2009 JASPER MO LAW ENFORCEMENT
CARL JUNCTION FIRE CHIEF INDICATED THAT HIGH WINDS
ASSOCIATED WITH THUNDERSTORM OUTFLOW PRODUCED AN
ESTIMATED 100 YARD WIDE DAMAGE PATH. A LARGE TREE WAS
UPROOTED...SHINGLES WERE REMOVED FROM ROOFS AND SOME
WINDOWS WERE BROKEN OUT OF A FEW CARS.
&&
HATCHLocal storm report, Mar 24, 9:01 AM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
901 AM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0724 AM TSTM WND DMG STOVER 38.44N 92.99W
03/24/2009 MORGAN MO TRAINED SPOTTER
ROOF DAMAGE TO LUTHERAN SCHOOL IN TOWN.
&&
CORRECTED REMARKS
HATCHSpecial weather statement, Mar 24, 9:01 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 901 AM CDT TUE MAR 24 2009 MOZ066-077-078-241430- BARTON MO-CEDAR MO-VERNON MO- 901 AM CDT TUE MAR 24 2009 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN BARTON...SOUTHEASTERN VERNON AND WEST CENTRAL CEDAR COUNTIES UNTIL 930 AM CDT... AT 859 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VERDELLA...MOVING NORTHEAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. KARDELL
Local storm report, Mar 24, 9:36 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 AM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL EL DORADO SPRINGS 37.88N 94.02W
03/24/2009 E0.25 INCH CEDAR MO PUBLIC
ALONG WITH 35 MPH WINDS.
&&
HATCHLocal storm report, Mar 24, 10:29 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1029 AM CDT TUE MAR 24 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1021 AM HAIL 4 ESE LOWRY CITY 38.12N 93.66W
03/24/2009 E0.75 INCH ST. CLAIR MO PUBLIC
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:43 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 62 min |
| Mar 24, 6:14 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 61 min |
| Mar 24, 7:03 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan | 57 min |
| Mar 24, 7:34 AM CDT | Flash Flood Warning | SGF | Barton, Benton, Cedar, Morgan, St. Clair, Vernon | 6 hr |
| Mar 24, 7:53 AM CDT | Tornado Warning | SGF | Benton, Camden, Morgan | 23 min |
| Mar 24, 9:29 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 31 min |
| Mar 24, 9:38 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 37 min |
| Mar 24, 10:03 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 42 min |
| Mar 24, 10:13 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 4 hr |
| Mar 24, 10:42 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory, St. Clair | 63 min |
| Mar 24, 10:51 AM CDT | Flash Flood Warning | SGF | Cedar, St. Clair | 3 hr |
| Mar 24, 11:32 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Dallas, Hickory, Polk | 28 min |
| Mar 24, 11:39 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 66 min |
| Mar 24, 11:52 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Christian, Lawrence, Stone | 53 min |
| Mar 24, 12:05 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 55 min |
| Mar 24, 12:15 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 30 min |
| Mar 24, 12:16 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 59 min |
| Mar 24, 12:20 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Dallas, Greene, Hickory, Lawrence and 4 more | 4 hr |
| Mar 24, 12:21 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Polk | 39 min |
| Mar 24, 12:38 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 20 min |
| Mar 24, 1:49 PM CDT | Areal Flood Warning | SGF | Barton, Benton, Cedar, Morgan, St. Clair, Vernon | 6 hr |
| Mar 24, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 47 min |
| Mar 24, 3:39 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Ozark, Shannon | 6 hr |
Nearby
Tornado Warnings in Missouri, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.